Get Your Dog Care Questions Answered by Experts
Hello and welcome. The original expert you asked for is not online. My name is ***** ***** I have been working with dogs for 25 years.
This is very normal with dogs on clavamox.The antibiotic actually makes them feel sick and they soon learn to associate the pill with illness as well it is upsetting to the stomach.
How do you give her the first pill of the morning?
Thank you for that information.What I found to be successful is to get different cans of dog food flavors, and make a small meatball out of it while having the pill stuffed inside. Eventually they do get wise to the flavor/smell of a specific dog food and associate that with feeling sick to their stomach so then you have to switch flavors to a new one.
Also feeding them a little of the food without the pill in the middle also helps as it coats the stomach a bit.
You may also want to try pill poppers which have a cut out where the pill goes .
okay, check to see if you have different flavors in the canned. IF not give her just dry food for a meal and the canned as a meatball.
What you have to try to do is change things up from pill to pill so the dog is enticed to swallow it. Otherwise you will have to pop the pill down the throat http://www.petplace.com/article/dogs/first-aid-for-dogs/nursing-care-for-sick-dogs/how-to-administer-pill-medication-to-your-dog
That is normal for this medication. You may want to give a call to your vet and ask them if there is something else they can give her so she is not feeling so sick all the time. If she vomits each time she gets it then she may actually have an allergy to it. Here is more on Clavamox
This is something that I would bring to your vets attention. If the vomiting is occasional , it would not be to concerning. If she is vomiting daily and losing weight, then it is time to discuss this with your Vet and see if there is anything else going on.